My 19 year old daughter has just been diagnosed wtih an esophogeal ulcer. She was prescribed 40mg of Protonix once a day. She has been taking this medication for one week, and has been experiencing dizziness and nausea. She weighs about 120 lbs. I looked online, and it appears that these are side effects that some patients experience. My question is: would Nexium pose the same problems for her?
All of the PPIs are going to have side-effects but people can tolerate some brands better than others. If she's having a problem with one brand of PPI, then she needs to try another one. Don't let the doc tell you that all PPIs are the same - they're not.
Hi, I was also diagnosed with the same thing and my Dr gave me Kapidex which is similar to Nexium. After 2 days on the pill, I starting having side effects of diarrhea, nausea, and vomiting for almost 3 days. They then switched me to Protonix which I am glad to say is working very well. So like CalGal said, it works differently with different people. Your daughter just needs to find one that works best for her. Good Luck!
I was given Zegrid (Omeprazole) for my esophageal ulcers due to acid reflux and experienced severe muscle fatigue that took about a week to clear after stopping, took again and fatigue returned. I started taking Zantac 150 and it seemed okay but I started have occasional nausea and sharp pains in the stomach area. My Internal Medicine doctor advised the ulcer is being aggravated by the acid which is causing nausea and pain, the Zantac was not strong enough. She prescribed Protonix 40mg twice a day, I have been on that and feel great; no fatigue, no nausea, no pain! Will be on this regimen for 30 days and then slowly cut back dosage to maintenance level of 40mg once a day every other day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.